I got a depo shot on Jan 13 and I have spotted since I got the shot but now I am lactating. I took a pregnancy test and it was negative is this normal


Unfortunately, yes, this is

Unfortunately, yes, this is somewhat normal. Most women who get the Depo Provera contraceptive injection have irregular periods. Some women have no periods, and many just have random, ongoing spotting. There is really not much you can do about this, although if you keep using Depo Provera, your periods will probably stop altogether.

Lactation is a less common side-effect, but it does occur and this is unfortunate for you as well. If is it really bothersome, you might try some nursing pads inserted into your bra to prevent embarrassing wet spots on your clothes in public.

It sounds like Depo Provera is not the right option for you.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

randomness